Format

Send to

Choose Destination
See comment in PubMed Commons below
Seizure. 2008 Jan;17(1):92-7. Epub 2007 Aug 13.

Acute hepatic injury in four children with Dravet syndrome: valproic acid, topiramate or acetaminophen?

Author information

1
Department of Neurology, University Hospital Maastricht, Maastricht, The Netherlands. jnic@sneu.azm.nl

Abstract

We describe four children with Dravet syndrome treated with the combination of valproic acid (VPA) and topiramate (TPM) who developed transient liver toxicity. The time-interval between fever, administration of acetaminophen, epileptic status and liver enzyme disturbances in our four cases suggests that accumulation of toxic acetaminophen-metabolites is possibly responsible for liver toxicity. If acetaminophen and its metabolites cause those liver problems in children treated with the combination of VPA and TPM, the advice to use acetaminophen for treating fever in children using this combination, should be changed. Only future clinical observations and research can solve this clinical dilemma.

PMID:
17697789
DOI:
10.1016/j.seizure.2007.07.003
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center